Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 30, NWS Quad Cities, IA

May 4, 2012Clark County, Missouri; Lee County, Iowa; Hancock County, Henderson County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at May 4, 2012, 3:07 AM CDT for Clark County, Missouri; Lee County, Iowa; Hancock County, Henderson County, Illinois. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2012, 3:07 AM CDT (08:07 UTC)
Expired
May 4, 2012, 3:45 AM CDT
In force
38 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lee County, IA, Hancock County, IL, Henderson County, IL, Clark County, MO

The radar

The Quad Cities radar (KDVN), 132 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 3:10 AM CDTHAIL 18 Ne Luray, MO
May 4, 3:30 AM CDTHAIL 0.881 Wnw Kahoka, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 12:53 AM CDTSevere Thunderstorm WatchSPC4 hr
May 3, 11:34 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1056 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1056 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1420 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

530 
WUUS53 KDVN 040807
SVRDVN
IAC111-ILC067-071-MOC045-040845-
/O.NEW.KDVN.SV.W.0030.120504T0807Z-120504T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
307 AM CDT FRI MAY 4 2012

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLARK COUNTY IN NORTHEAST MISSOURI...
  SOUTHERN LEE COUNTY IN SOUTHEAST IOWA...
  NORTHERN HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
  SOUTHWESTERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 345 AM CDT.

* AT 303 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
  DAMAGING WINDS AROUND 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM 
  WAS LOCATED APPROXIMATELY NEAR LURAY...OR 8 MILES NORTHWEST OF 
  KAHOKA...AND MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CROTON...WAYLAND...ST. FRANCISVILLE...DONNELLSON...NEW BOSTON...
  FRANKLIN...KEOKUK...MONTROSE...NAUVOO...NIOTA...FERRIS...DISCO...
  DALLAS CITY...COLUSA...BURNSIDE...ADRIAN AND FORT MADISON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 4056 9194 4062 9174 4060 9172 4062 9172
      4075 9124 4072 9121 4071 9118 4072 9117
      4070 9114 4070 9111 4070 9102 4054 9096
      4037 9144 4035 9195
TIME...MOT...LOC 0806Z 253DEG 32KT 4048 9183
WIND...HAIL 60MPH 1.00IN

$$

LE
2 follow-up statements
427 
WWUS53 KDVN 040832
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
332 AM CDT FRI MAY 4 2012

IAC111-ILC067-071-MOC045-040845-
/O.CON.KDVN.SV.W.0030.000000T0000Z-120504T0845Z/
LEE IA-HENDERSON IL-HANCOCK IL-CLARK MO-
332 AM CDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR NORTHERN CLARK...NORTHERN HANCOCK...SOUTHWESTERN HENDERSON AND
SOUTHERN LEE COUNTIES...

AT 329 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED APPROXIMATELY NEAR PEAKSVILLE...OR NEAR
KAHOKA...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WAYLAND...ST. FRANCISVILLE...ARGYLE...NAUVOO STATE PARK...LOMAX... 
PONTOOSUC...NIOTA...NAUVOO...FERRIS...DISCO...DALLAS CITY... 
COLUSA...BURNSIDE...ADRIAN...WEVER...MONTROSE...KEOKUK...
GALLAND...FRANKLIN...FORT MADISON MUNICIPAL ARPT...FORT 
MADISON...DONNELLSON...CHARLESTON AND BLUFF PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR WEST CENTRAL ILLINOIS. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR SOUTHEAST IOWA
AND NORTHEAST MISSOURI.

&&

LAT...LON 4056 9194 4062 9174 4060 9172 4062 9172
      4075 9124 4072 9121 4071 9118 4072 9117
      4070 9114 4070 9111 4070 9102 4054 9096
      4037 9144 4035 9195
TIME...MOT...LOC 0830Z 253DEG 32KT 4048 9170
WIND...HAIL <58MPH 1.00IN

$$

LRE
396 
WWUS53 KDVN 040845
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
345 AM CDT FRI MAY 4 2012

IAC111-ILC067-071-MOC045-040855-
/O.EXP.KDVN.SV.W.0030.000000T0000Z-120504T0845Z/
LEE IA-HENDERSON IL-HANCOCK IL-CLARK MO-
345 AM CDT FRI MAY 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLARK...NORTHERN
HANCOCK...SOUTHWESTERN HENDERSON AND SOUTHERN LEE COUNTIES HAS
EXPIRED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED 
TO EXPIRE.  

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING PENNY SIZE HAIL 
AND STRONG GUSTY WINDS TO 45 MPH.  

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR WEST CENTRAL ILLINOIS. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR SOUTHEAST IOWA
AND NORTHEAST MISSOURI.

LAT...LON 4056 9194 4062 9174 4060 9172 4062 9172
      4075 9124 4072 9121 4071 9118 4072 9117
      4070 9114 4070 9111 4070 9102 4054 9096
      4037 9144 4035 9195
TIME...MOT...LOC 0845Z 253DEG 32KT 4052 9153

$$

LE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 12:57 AM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, May 4, 12:57 AM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1257 AM CDT FRI MAY 4 2012

.AVIATION...
VFR CONDITIONS NORTH OF STORM CLUSTERS IN VCNTY OF CID AND DBQ FOR
THE REST OF THE NIGHT INTO FRI MORNING. AT MLI AND BRL...MVFR TO
IFR CONDITIONS TO CONTINUE WITH PASSING THUNDERSTORMS THROUGH AT
LEAST 12Z FRI WITH HEAVY RAIN AND VSBYS TEMPORARILY REDUCED TO
UNDER A MILE AT TIMES. AFTER MORNING STORM CLUSTER MOVES OUT...VFR
CONDITIONS FOR MUCH OF THE TERMINAL AREAS THROUGH LATE AFTERNOON
BEFORE AND ANOTHER ROUND OF STORMS POSSIBLE. THE NEW STORM
DEVELOPMENT IS EXPECTED IN THE VICINITY OF A BOUNDARY LATE FRI
AFTERNOON AND EVENING...BUT TIMING AND AND MORE DEFINED LOCATION
IS STILL UNDETERMINED AS IT DEPENDS ON THE OVERNIGHT CONVECTION
THAT IS ONGOING.

&&

PREV DISCUSSION... /ISSUED 319 PM CST THU MAY 3 2012/

.SYNOPSIS...
12Z UA ANALYSIS HAS A LLJ RUNNING FROM THE SOUTHERN PLAINS INTO THE
GREAT LAKES WITH A WEAK TROF FROM WISCONSIN INTO ILLINOIS. 850MB DEW
POINTS WERE IN THE MID TEENS FROM THE SOUTHERN GREAT LAKES INTO
KANSAS. SATELLITE TRENDS THROUGH MID AFTERNOON SHOWS THE CI/CS
SHIELD RAPIDLY THINNING ACROSS THE AREA WITH DIURNAL CU DEVELOPING
WHERE THE STRONGEST HEATING IS OCCURRING.

18Z SFC ANALYSIS HAS THE OUTFLOW BOUNDARY FROM THE MISSOURI MCS
SLOWLY MOVING NORTH ACROSS NORTHERN MISSOURI AS A WARM FRONT. TWO
WEAK BUT SUBTLE BOUNDARIES WERE MOVING EAST ACROSS ILLINOIS THAT
WHERE PARTIALLY ASSOCIATED WITH OUTFLOW FROM THE NOCTURNAL MCS. A
WEAK LOW WAS NEAR KLSE WITH A FRONT SOUTHWEST INTO NORTHWEST IOWA
BEFORE DROPPING SOUTH THROUGH NEBRASKA. DEW POINTS WERE GENERALLY IN
THE 60S ACROSS THE MIDWEST WITH A TONGUE OF 70S MOVING NORTH INTO
SOUTHEAST KANSAS.

SHORT TERM...TONIGHT AND FRIDAY
THE QUESTION IS HOW WILL CONVECTION EVOLVE LATE THIS AFTERNOON AND
TONIGHT.

LATEST TRENDS INDICATE A RESPECTABLE CAP IS STILL IN PLACE ACROSS
MUCH OF THE CWFA EVIDENT BY THE LACK OF CU DEVELOPMENT. HOWEVER...
CU DEVELOP IS OCCURRING FROM SOUTHEAST NEBRASKA INTO SOUTHERN IOWA
AND NORTHERN MISSOURI WHERE THE STRONGEST WAA IS OCCURRING. IF THE
OVERALL CAP ACROSS KANSAS/MISSOURI CAN MOVE A LITTLE FURTHER
NORTH...THE MCS THAT DEVELOPS TONIGHT WOULD MOVE RIGHT ACROSS THE
CWFA. GIVEN THE AMOUNT OF POTENTIAL ENERGY IN THE ATMOSPHERE...
SEVERE STORMS WILL BE POSSIBLE BEFORE THE INDIVIDUAL STORMS EVOLVE
INTO THE HEAVY RAIN MCS LATER THIS EVENING.

TRENDS FROM THE RAP MODEL USING THE MCS...HEAVY RAIN...AND LIFT
TOOLS ARE SUGGESTING CONVECTION DEVELOPING FROM NORTHEAST ILLINOIS
INTO THE SOUTHERN CWFA AND THEN WEST ACROSS SOUTHERN IOWA OR ALONG
THE IA/MO BORDER. IF CORRECT...THE SOUTHERN HALF OR SO OF THE CWFA
WOULD HAVE THE BEST CHANCE OF SEEING STORMS TONIGHT. PWATS ON THE
12Z DVN SOUNDING WERE 218 PERCENT OF NORMAL AND THE RAP TRENDS TAKE
PWATS ACROSS THE SOUTHERN CWFA TO ALMOST 2 INCHES OVERNIGHT. THUS
THE THREAT OF HEAVY RAIN IS VERY REAL. FLASH FLOOD GUIDANCE ACROSS
THE SOUTHERN HALF IS ROUGHLY 2 INCHES IN ONE HOUR.

CORFIDI VECTORS INDICATE STORMS SHOULD MOVE AT A RESPECTABLE PACE
EARLY ON BUT THE FORWARD PROPAGATING VECTORS INDICATE STORM MOVEMENT
WILL SLOW OVERNIGHT.

A FLASH FLOOD WATCH FOR ROUGHLY THE SOUTHERN HALF OF THE CWFA WAS
CONSIDERED. HOWEVER...THE BACKWARD PROPAGATING VECTORS REALLY DO NOT
BECOME PERPENDICULAR OR OPPOSITE OF THE FORWARD VECTORS OVERNIGHT
SUGGESTING THERE MAY NOT BE MUCH IN THE WAY OF TRAINING. DEPENDING
UPON HOW STORMS EVOLVE THIS EVENING...HEADLINES FOR A FLASH FLOOD
WATCH MAY NEED TO BE REVISITED.

THE NORTHERN PART OF THE CWFA MAY NOT SEE MUCH IN THE WAY OF
CONVECTION UNTIL LATER THIS EVENING. THE CURRENT STORMS THAT ARE
DEVELOPING ALONG THE SOUTHWARD MOVING BOUNDARY SHOULD GENERALLY KEEP
MOVING EAST THROUGH SUNSET.

ASSUMING THE MCS DEVELOPS AND MOVES ACROSS THE SOUTHERN CWFA
TONIGHT...A DECAYING MCS WILL BE OVER THE CWFA DURING THE MORNING
HOURS. THE CS/CI SHIELD FROM THE MCS WILL SLOWLY DECAY DURING THE
DAY AND BOUNDARIES LEFT OVER FROM THE MCS WILL PROVIDE THE FOCUS FOR
NEW DEVELOPMENT DURING THE AFTERNOON HOURS.    ..08..

LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY
THE VERY ACTIVE AND WET PATTERN SHOULD CONTINUE WITH HIGH CONFIDENCE
THROUGH EARLY MONDAY MORNING...BEFORE A MUCH COOLER REGIME TAKES
AFFECT ON ON THE REGION...WITH AN UPPER LOW DOMINATING THE
MIDWESTERN WEATHER.

FRIDAY NIGHT THROUGH SATURDAY NIGHT...THE SURFACE FRONT SHOULD STALL
NEAR OUR WESTERN BORDER...MORE OR LESS BECOMING A BACKDOOR FRONTAL
BOUNDARY. TEMPERATURES MAY BE MUCH COOLER THAN FORECAST...BUT FOR
NOW THERE IS STRONG MODEL GUIDANCE SUGGESTING UPPER 60S NORTHEAST TO
AROUND 80 SOUTHWEST FOR SATURDAY AND SUNDAY. CLOUDS AND RAIN WILL
DETERMINE JUST HOW SHARP OF A CONTRAST WE SEE. WHILE LOW LEVELS WILL
BECOME LESS HIGH DEWPOINT PRONE...ATMOSPHERIC PWAT VALUES CONTINUE
TO RUN NEAR 200% OR HIGHER MUCH OF THE PERIOD THROUGH SUNDAY NIGHT.
ROUNDS OF RAIN AND THUNDERSTORMS ARE LIKELY WITH THE HIGHEST THREAT
AT NIGHT AND EARLY MORNINGS FRIDAY NIGHT...SATURDAY NIGHT AND SUNDAY
NIGHT. SYNOPTICALLY..SUNDAY AFTERNOON THROUGH SUNDAY NIGHT OFFER THE
MOST PREDICTABLY HIGH HEAVY RAIN THREAT...BUT ELEVATED STORMS MAY
CONTINUE TO TRAIN AT TIMES NOCTURNALLY LEADING TO NARROW EXCESSIVE
RAINFALLS FRIDAY AND SATURDAY NIGHTS. TIME WILL TELL...BUT OUR
CENTRAL AND WESTERN AREAS SEEM MOST AT RISK FOR THESE RAINS.

MONDAY LATE MORNING THROUGH THURSDAY APPEARS COOL...AND MAY SEE SOME
SPOTTY DIURNAL SHOWERS UNDER THE UPPER LOW. HOWEVER...WITH LOW PWAT
VALUES AND LITTLE CONVERGENCE...RAINFALL AMOUNT SHOULD BE
NEGLIGIBLE. WHILE COOLER THAN NOW...WE ARE TALKING ABOUT HIGHS IN
THE 60S AND LOWS IN THE 40S...WHICH IS AT LEAST SENSIBLY PLEASANT
WEATHER...AND A WELCOME RELIEF FROM THE RECENT HUMIDITY AND RAINS.
ERVIN

HYDROLOGY...
THE PAST WEEKS WORTH OF RAINFALL...WHICH AVERAGED 1 TO 3 INCHES HAS
MOISTENED DRY SOILS IN SOME LOCATIONS...WHILE SATURATING IT IN
OTHERS. FLASH FLOODING IS A THREAT FROM TRAINING STORMS.

AN ACTIVE WEATHER PATTERN IS EXPECTED OVER THE NEXT 4 DAYS WITH
SEVERAL CHANCES FOR RAIN THAT MAY BE HEAVY. THE IMPACTS OF RAIN ON
FLASH FLOODING WILL BE HIGHLY VARIABLE...BUT ARE POSSIBLE IN MOST OF
THE REGION. TRIBUTARY RIVER FLOODING IS A STRONG POSSIBILITY FRONT
THIS WET WEATHER PATTERN.

THE NEXT ROUND OF POTENTIALLY HEAVY RAIN WILL OCCUR TONIGHT INTO
EARLY FRIDAY MORNING. DEPENDING UPON RAINFALL AMOUNTS AND WHERE IT
FALLS...THERE IS A REASONABLY GOOD CHANCE OF MINOR FLOODING ON SOME
AREA RIVERS. SUBSEQUENT RAIN EVENTS STARTING FRIDAY NIGHT WILL
BECOME MORE IMPORTANT AND WILL INCREASE THE CHANCES FOR MORE
SIGNIFICANT RISES DEVELOPING ON AREA RIVERS.  THE LOCATION FOR
HEAVIEST RAINFALL WHEN KNOWN...WILL LIKELY BE PLACED INTO A FLOOD
WATCH.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR DES MOINES-
     HENRY IA-JEFFERSON-KEOKUK-LEE-LOUISA-MUSCATINE-SCOTT-VAN
     BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR BUREAU-HANCOCK-
     HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
     WARREN.

MO...FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR CLARK-SCOTLAND.

&&
Hazardous weather outlook, May 3, 4:27 AM CDT, 22 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
427 AM CDT THU MAY 3 2012

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-040930-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
427 AM CDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

ONE OR MORE EPISODES OF THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
WIDESPREAD TOTAL HEAVY RAINFALL AMOUNTS OF 1 TO LOCALLY OVER 2 INCHES
ARE LIKELY THAT MAY RESULT IN SIGNIFICANT WATER ISSUES AND EVENTUAL
RIVER FLOODING. THE STRONGEST STORMS MAY REACH SEVERE LEVELS WITH
STRAIGHT LINE WINDS OF 60 TO 70 MPH THE PRIMARY THREAT AND LARGE HAIL
THE SIZE OF QUARTERS THE SECONDARY THREAT.

THE STORM PREDICTION CENTER HAS THE ENTIRE OUTLOOK AREA IN A SLIGHT
RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY...THE THREAT OF SEVERE STORMS WILL CONTINUE...ESPECIALLY
DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. THE STORM
PREDICTION CENTER HAS PLACED A SLIGHT RISK OVER THE ENTIRE AREA.
THE PRIMARY THREAT WILL BE DAMAGING WIND AND LARGE HAIL.

SATURDAY THROUGH MONDAY...THUNDERSTORMS WILL BE POSSIBLE
THROUGHOUT. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND WILL
BE POSSIBLE SATURDAY AND SUNDAY...ESPECIALLY WEST OF THE
MISSISSIPPI RIVER.

THERE WILL CONTINUE TO BE A THREAT OF FLASH FLOODING FROM LARGE
THUNDERSTORM COMPLEXES WITH HEAVY RAINFALL FRIDAY THROUGH SUNDAY.
THE EXTENDED PERIOD OF RAIN AND POSSIBLE HEAVY RAINFALL MAY LEAD
TO RIVER FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.

NICHOLS/SHEETS

In the hours before

Local storm report, May 3, 11:05 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1105 PM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 PM     FLASH FLOOD      3 NE MUSCATINE          41.45N 91.03W
05/03/2012                   MUSCATINE          IA   TRAINED SPOTTER

            2ND AVENUE NEAR LAKE PARK BLVD HAS ABOUT 2 FEET OF WATER
            ON IT ON THE NORTHEAST SIDE OF MUSCATINE. PONDING OF
            WATER EVERYWHERE. LO32.

&&
Local storm report, May 3, 11:23 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1123 PM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     TSTM WND GST     1 W CAMBRIDGE           41.30N 90.20W
05/03/2012  E50 MPH          HENRY              IL   TRAINED SPOTTER

&&
Local storm report, May 4, 12:35 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1235 AM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     FLASH FLOOD      COLUMBUS JUNCTION       41.28N 91.36W
05/03/2012                   LOUISA             IA   TRAINED SPOTTER

            THE WEST SIDE OF TOWN IS FLOODED. HE57.

1145 PM     HEAVY RAIN       2 SE COLONA             41.47N 90.32W
05/03/2012  E1.60 INCH       HENRY              IL   TRAINED SPOTTER

            RAINFALL BETWEEN 910 PM AND 1145PM.

1220 AM     FLASH FLOOD      4 WSW TISKILWA          41.28N 89.59W
05/04/2012                   BUREAU             IL   TRAINED SPOTTER

            SEVERE FLOODING IN THE AREA. 800 N AVE IS WASHED OUT NEAR
            TISKILWA. SEVERAL OTHER AREA ROADS HAVE WATER RUNNING
            ACROSS THEM.

1225 AM     FLASH FLOOD      1 W COLUMBUS JUNCTION   41.28N 91.38W
05/04/2012                   LOUISA             IA   TRAINED SPOTTER

            HIGHWAY 92 WEST OF COLUMBUS JUNCTION IS IMPASSABLE. LO32.

&&
Local storm report, May 4, 12:47 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1247 AM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     FLASH FLOOD      1 W COLUMBUS JUNCTION   41.28N 91.38W
05/04/2012                   LOUISA             IA   TRAINED SPOTTER

            HIGHWAY 92 WEST OF COLUMBUS JUNCTION IS IMPASSABLE. LO32.

1220 AM     FLASH FLOOD      4 WSW TISKILWA          41.28N 89.59W
05/04/2012                   BUREAU             IL   TRAINED SPOTTER

            SEVERE FLOODING IN THE AREA. 800 N AVE IS WASHED OUT NEAR
            TISKILWA. SEVERAL OTHER AREA ROADS HAVE WATER RUNNING
            ACROSS THEM.

1145 PM     HEAVY RAIN       2 SE COLONA             41.47N 90.32W
05/03/2012  E1.60 INCH       HENRY              IL   TRAINED SPOTTER

            RAINFALL BETWEEN 910 PM AND 1145PM.

1145 PM     FLASH FLOOD      COLUMBUS JUNCTION       41.28N 91.36W
05/03/2012                   LOUISA             IA   TRAINED SPOTTER

            THE WEST SIDE OF TOWN IS FLOODED. HE57.

1122 PM     TSTM WND GST     1 W CAMBRIDGE           41.30N 90.20W
05/03/2012  E50.00 MPH       HENRY              IL   TRAINED SPOTTER

1058 PM     FLASH FLOOD      3 NE MUSCATINE          41.45N 91.03W
05/03/2012                   MUSCATINE          IA   TRAINED SPOTTER

            2ND AVENUE NEAR LAKE PARK BLVD HAS ABOUT 2 FEET OF WATER
            ON IT ON THE NORTHEAST SIDE OF MUSCATINE. PONDING OF
            WATER EVERYWHERE. LO32.

1027 PM     FLASH FLOOD      1 ESE WASHINGTON        41.30N 91.68W
05/03/2012                   WASHINGTON         IA   TRAINED SPOTTER

            3.13 INCHES IN THE PAST 2 HOURS WITH STREET FLOODING IN
            WASHINGTON.

1027 PM     HEAVY RAIN       1 ESE WASHINGTON        41.30N 91.68W
05/03/2012  M3.13 INCH       WASHINGTON         IA   TRAINED SPOTTER

            2 HOUR RAINFALL.

1020 PM     FLASH FLOOD      3 ENE MUSCATINE         41.44N 91.03W
05/03/2012                   MUSCATINE          IA   TRAINED SPOTTER

            STREET FLOODING ON MULTIPLE STREETS IN MUSCATINE. MU79.

1014 PM     TSTM WND GST     WALCOTT                 41.59N 90.78W
05/03/2012  E70.00 MPH       SCOTT              IA   NWS EMPLOYEE

            60 TO 70 MPH WIND GUSTS. RETIRED NWS EMPLOYEE.

0958 PM     FLASH FLOOD      5 SW WASHINGTON         41.25N 91.76W
05/03/2012                   WASHINGTON         IA   TRAINED SPOTTER

            STREETS ARE FLOODED IN WASHINGTON. WATER IS ESTIMATED TO
            BE 3 FEET DEEP NEAR AN UNDERPASS NEAR 2ND AVE AND E 5TH
            STREET. ALSO THE INTERSECTION OF MADISON AND B AVE IS
            FLOODED. SEWERS IN TOWN ARE BACKING UP.

0952 PM     HEAVY RAIN       1 SSW IOWA CITY         41.64N 91.55W
05/03/2012  M2.06 INCH       JOHNSON            IA   ASOS

            1 HOUR RAINFALL TOTAL.

0927 PM     TSTM WND GST     2 E CENTERDALE          41.65N 91.26W
05/03/2012  E70.00 MPH       CEDAR              IA   TRAINED SPOTTER

0901 PM     HAIL             1 N PARNELL             41.60N 92.00W
05/03/2012  E0.88 INCH       IOWA               IA   EMERGENCY MNGR

0901 PM     TSTM WND GST     E SOLON                 41.80N 91.49W
05/03/2012  E60.00 MPH       JOHNSON            IA   TRAINED SPOTTER

0901 PM     HAIL             E SOLON                 41.80N 91.49W
05/03/2012  E0.75 INCH       JOHNSON            IA   TRAINED SPOTTER

0855 PM     TORNADO          4 NE WAYLAND            41.19N 91.60W
05/03/2012                   WASHINGTON         IA   TRAINED SPOTTER

            HEAVY DAMAGE AT 3229 SPRUCE AVE ABOUT 4 MILES NORTHEAST
            OF WAYLAND. RELAYED BY SPOTTER. TIME ESTIMATED.

0850 PM     TORNADO          2 NE WAYLAND            41.17N 91.63W
05/03/2012                   WASHINGTON         IA   PUBLIC

            TORNADO WENT OVER THE RESIDENCE AT 2711 330TH ST ABOUT 2
            MILES NORTHEAST OF WAYLAND. TIME ESTIMATED. RELAYED 911
            CALL FROM WASHINGTON COUNTY SHERIFF OFFICE.

0850 PM     HAIL             SOLON                   41.81N 91.49W
05/03/2012  E1.75 INCH       JOHNSON            IA   LAW ENFORCEMENT

0844 PM     TORNADO          WAYLAND                 41.15N 91.66W
05/03/2012                   HENRY              IA   LAW ENFORCEMENT

            NEAR 120TH STREET NEAR WAYLAND.

0831 PM     HAIL             NORWAY                  41.90N 91.92W
05/03/2012  E1.00 INCH       BENTON             IA   FIRE DEPT/RESCUE

0816 PM     HAIL             W NORWAY                41.90N 91.93W
05/03/2012  E0.75 INCH       BENTON             IA   TRAINED SPOTTER

            DIME SIZED HAIL FELL BETWEEN 816 PM AND 819 PM.

0808 PM     HAIL             2 SSW LADORA            41.73N 92.20W
05/03/2012  E1.75 INCH       IOWA               IA   TRAINED SPOTTER

            GOLFBALL SIZED HAIL.

0737 PM     HAIL             2 WNW VAN HORNE         42.02N 92.12W
05/03/2012  E0.75 INCH       BENTON             IA   TRAINED SPOTTER

0722 PM     HAIL             1 NW VAN HORNE          42.02N 92.11W
05/03/2012  E0.25 INCH       BENTON             IA   TRAINED SPOTTER

0721 PM     HAIL             SE ATKINS               41.99N 91.86W
05/03/2012  E0.25 INCH       BENTON             IA   TRAINED SPOTTER

&&
Local storm report, May 4, 1:31 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
131 AM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     GALVA                   41.17N 90.04W
05/03/2012                   HENRY              IL   EMERGENCY MNGR

            SEVERAL 2 TO 4 INCH DIAMETER BRANCHES DOWN ON THE
            NORTHWEST SIDE OF GALVA.

&&

HAASE
Special weather statement, May 4, 2:26 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
226 AM CDT FRI MAY 4 2012

IAZ078-088-089-098-099-ILZ024>026-034-035-MOZ009-010-040815-
VAN BUREN IA-LOUISA IA-LEE IA-HENRY IA-DES MOINES IA-MCDONOUGH IL-
MERCER IL-WARREN IL-HENDERSON IL-HANCOCK IL-CLARK MO-SCOTLAND MO-
226 AM CDT FRI MAY 4 2012

...STRONG THUNDERSTORMS TO BRING HEAVY RAINFALL AND SMALL HAIL...

AT 225 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF
THUNDERSTORMS GENERALLY EXTENDING FROM NEAR MEMPHIS MISSOURI...
NORTHEAST TO NEAR BURLINGTON IOWA...MOVING EAST AROUND 20 MPH.

THESE STORMS ARE EXPECTED TO BRING SOME VERY HEAVY RAINFALL OF ONE
TO TWO INCHES PER HOUR...AND SOME HAIL UP TO THE SIZE OF NICKELS.
THE STORMS SHOULD BE OF RELATIVELY SHORT DURATION FOR ANY ONE
LOCATION...SO TOTAL RAINFALL AMOUNTS SHOULD RANGE FROM ONE TO TWO
INCHES.  THE STORMS WILL MOVE THROUGH THE AREA THROUGH 4 AM.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
BURLINGTON...FORT MADISON...KEOKUK...MEMPHIS...KAHOKA...MEDIAPOLIS...
CARTHAGE...OQUAWKA...STRONGHURST...DALLAS CITY...MONMOUTH AND MACOMB.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR WEST CENTRAL ILLINOIS. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR SOUTHEAST IOWA
AND NORTHEAST MISSOURI.

&&

LAT...LON 4019 9150 4024 9151 4025 9195 4030 9196
      4030 9235 4060 9236 4061 9219 4077 9218
      4085 9163 4115 9106 4114 9043 4027 9045
      4028 9090 4019 9091

LE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 11:59 PM CDTFlash Flood WatchDVNClark, Scotland9 hr
May 4, 2:26 AM CDTSpecial Weather StatementDVNClark, Scotland49 min
May 4, 2:40 AM CDTFlash Flood WarningDVNClark, Scotland6 hr
May 4, 8:21 AM CDTRiver Flood WarningDVNClark48 hr
May 4, 8:50 AM CDTAreal Flood WarningDVNClark6 hr
May 4, 3:31 PM CDTFlash Flood WatchDVNClark, Scotland11 hr
May 3, 7:31 PM CDTSpecial Weather StatementDVNBenton29 min
May 3, 8:23 PM CDTSpecial Weather StatementDVNLouisa, Washington52 min
May 3, 8:23 PM CDTSevere Thunderstorm WarningDVNBenton15 min
May 3, 8:27 PM CDTTornado WarningDVNHenry, Jefferson, Louisa, Washington33 min
May 3, 8:40 PM CDTSevere Thunderstorm WarningDVNCedar, Johnson, Linn35 min
May 3, 8:58 PM CDTTornado WarningDVNHenry, Louisa, Muscatine, Washington32 min
May 3, 9:14 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Scott31 min
May 3, 9:29 PM CDTTornado WarningDVNLouisa, Muscatine17 min
May 3, 9:46 PM CDTSevere Thunderstorm WarningDVNCedar, Muscatine, Scott43 min
May 3, 9:58 PM CDTFlash Flood WarningDVNKeokuk, Louisa, Washington6 hr
May 3, 10:20 PM CDTFlash Flood WarningDVNCedar, Johnson, Louisa, Muscatine, Washington6 hr
May 3, 10:22 PM CDTSevere Thunderstorm WarningDVNClinton, Scott38 min
May 3, 10:44 PM CDTFlash Flood WarningDVNLouisa, Scott6 hr
May 4, 12:06 AM CDTSevere Thunderstorm WarningDVNLouisa, Muscatine24 min
May 4, 1:10 AM CDTFlash Flood WarningDVNHenry, Jefferson6 hr
May 4, 4:04 AM CDTAreal Flood WarningDVNLouisa, Muscatine, Washington9 hr
May 4, 6:26 AM CDTSevere Thunderstorm WarningDVNKeokuk49 min
May 4, 6:34 AM CDTFlash Flood WarningDVNKeokuk4 hr
May 4, 11:59 AM CDTRiver Flood WarningDVNDes Moines, Henry, Lee71 hr
May 3, 11:13 PM CDTSevere Thunderstorm WarningDVNBureau, Henry49 min
May 4, 12:26 AM CDTFlash Flood WarningDVNBureau, Putnam6 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Severe Thunderstorm Warnings in Missouri, 2012Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.